Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 138, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2020, 7:29 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 7:29 PM MDT (01:29 UTC)
- Expired
- Jun 25, 2020, 7:59 PM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2095 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2321 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.7
The text
As transmitted.
112
WUUS53 KLBF 260129
SVRLBF
NEC049-069-260230-
/O.NEW.KLBF.SV.W.0138.200626T0129Z-200626T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
729 PM MDT Thu Jun 25 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Garden County in the Panhandle of Nebraska...
Northeastern Deuel County in the Panhandle of Nebraska...
* Until 830 PM MDT.
* At 729 PM MDT, a severe thunderstorm was located 6 miles southeast
of Oshkosh, moving southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lewellen around 745 PM MDT.
Big Springs around 825 PM MDT.
Other locations impacted by this severe thunderstorm include Ash
Hollow State Historical Park, Windlass Hill and Intersection of
Highway 27 and 9 Mile Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4142 10230 4136 10205 4106 10206 4127 10244
TIME...MOT...LOC 0129Z 311DEG 19KT 4132 10229
HAIL...1.50IN
WIND...60MPH
$$
JC1 follow-up statement
593
WWUS53 KLBF 260159
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
759 PM MDT Thu Jun 25 2020
NEC049-069-260209-
/O.CAN.KLBF.SV.W.0138.000000T0000Z-200626T0230Z/
Garden NE-Deuel NE-
759 PM MDT Thu Jun 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARDEN AND
NORTHEASTERN DEUEL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of and southwestern Nebraska.
LAT...LON 4142 10230 4136 10205 4106 10206 4127 10244
TIME...MOT...LOC 0158Z 311DEG 19KT 4122 10213
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:23 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 25, 5:23 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE Issued by National Weather Service Rapid City SD 623 PM CDT Thu Jun 25 2020 .SHORT TERM...(This evening through Friday night) Issued at 241 PM CDT Thu Jun 25 2020 Strong to severe storms are expected mid afternoon through this evening as a disturbance aloft and surface cold front pushes across the region. Thunderstorms are expected to develop across the northwest sandhills and northeast CO by mid afternoon and slowly push south and east across the forecast area this evening. SBCAPES to 4000 J/kg with steep lapse rates above 8C/km and 0-6km bulk shear from 20 to 35KT will support strong to severe storms. The latest HREF and NAMnest, both indicate a line of storm in northeast Co expanding northward across the central Sandhills and southwest this evening as another line of storms develops from sctrl SD and the northwest Sandhills and spreads southeast across north central Nebraska this evening. The greatest threats will be large hail and damaging winds. Low level helicity values 100 to 200 m^2/s^2 north of I80, an isolated tornado cannot be ruled out. Storms will begin as discrete with a few supercells possible. within a few hours, storms will likely for into a line and become more linear, with damaging winds and large hail possible The best chance for severe storms will be between 4pm CDT and 10pm CDT. Storms will also have the potential for heavy rainfall, with localized flooding possible. Latest WPC has a marginal risk for flooding mainly near and north of the Niobrara and Elkhorn river basins. Most of the showers and thunderstorms should exit the eastern zones around midnight, as a second area develops across the panhandle and northwest Sandhills after midnight, which should gradually diminish. On Friday, most mesoscale models keep western Nebraska dry on Friday with fairly subsident conditions behind the cold front. Winds will be northerly at 10 to 15 mph, becoming northeast in the afternoon. The best upslope flow will be near the Co Front Range and eastern plains of CO. Most mesoscale models including the NAM and GFS indicate late afternoon development to our west and southwest. The best chances will be near and south of I80 Friday evening and overnight. .LONG TERM...(Saturday through Thursday) Issued at 241 PM CDT Thu Jun 25 2020 An upper trough from WY back west of the Four Corners Saturday morning will advance east and should trigger scattered thunderstorms across northeast CO and the Nebraska panhandle late afternoon. Moisture and instability will increase as southerly winds persist. The GFS, NAM and NAMnest all indicate convection late afternoon far western counties to spread east during the evening/overnight. 0-6km bulk shear 25 to 30KT and MUCAPES to 3000 J/KG mainly south of Highway 2 suggest a few strong storms may occur across central and southern areas Saturday evening. For Sunday through Tuesday, a rather deep upper trough in the Pacific NW will deepen across the Great Basin. Western Nebraska a will remain in an amplified southwest flow aloft during this time. This will result in main dry and warm conditions. Any thunderstorms that do develop should be isolated and mainly occur during the evening hours. Highs Sunday and Monday to range in the mid to upper 90s. With fairly deep surface low pressure near the Front Range, a breezy south wind expected Sunday and Monday. A more organized chance for thunderstorms arrives Tuesday night. The upper trough will lift northeast over the Rockies and High Plains with upper height falls occurring across the adjacent Central Plains This upper trough will lift north Wednesday and Thursday with upper height rises expected by Thursday across the Central U.S. Continued chances for thunderstorms Wednesday and Thursday. Temperatures remain warm Tuesday through next Thursday mainly in the 80s to around 90. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 623 PM CDT Thu Jun 25 2020 Scattered thunderstorms will cross the area through this evening, with some strong/severe storms and local IFR conditions. Another disturbance may bring some high based storms to western portions of the area after midnight tonight, with storms spreading eastward through mid morning Friday. Mainly VFR conditions with these storms, although brief MVFR vsby possible in stronger storms. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Johnson
Hazardous weather outlook, Jun 25, 2:18 PM MDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Thu Jun 25 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-262030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Thu Jun 25 2020 /218 PM MDT Thu Jun 25 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected across the Sandhills into southwest and north central Nebraska. The greatest threat for severe thunderstorms will generally be between the South Dakota border and Interstate 80. Main threats include large hail, damaging winds and locally heavy rainfall, an isolated tornado cannot be ruled out. There is also a risk for significantly large hail across portions of northern Nebraska. Generally across Cherry County into northwest Brown and western Keya Paha counties. Thunderstorms are expected to continue to move southeast through the evening hours. By late evening the main hazard will become a heavy rain threat, localized flooding is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Chances for isolated to scattered thunderstorms continue through the weekend into next week. There is a slight risk for severe thunderstorms across far southwest Nebraska for Friday with a marginal risk mainly along and south of interstate 80. Severe weather threat for the weekend remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday afternoon and Thursday night. Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 25, 6:13 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY SD
613 PM MDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL MERRIMAN 42.92N 101.70W
06/25/2020 E1.50 INCH CHERRY NE PUBLIC
&&
EVENT NUMBER LBF2000003
AFOSCATOSpecial weather statement, Jun 25, 6:34 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
634 PM MDT Thu Jun 25 2020
NEZ004-094-260100-
Sheridan NE-Western Cherry NE-
634 PM MDT Thu Jun 25 2020
...STRONG THUNDERSTORM OVER SOUTHWESTERN CHERRY AND SOUTHEASTERN
SHERIDAN COUNTIES...
At 634 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Ashby, or 42 miles north of Arthur. This storm was
nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Finnegan Lake and Mother Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek safe shelter inside a building or vehicle until this storm has
passed.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of, north central and west central Nebraska.
LAT...LON 4220 10202 4219 10181 4209 10188 4209 10199
4210 10200 4208 10201 4209 10207
TIME...MOT...LOC 0034Z 211DEG 3KT 4214 10198
JCLocal storm report, Jun 25, 6:40 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY SD
640 PM MDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 16 S MERRIMAN 42.69N 101.70W
06/25/2020 E1.50 INCH CHERRY NE PUBLIC
&&
CORRECTED LOCATION
EVENT NUMBER LBF2000003
AFOSCATOSpecial weather statement, Jun 25, 6:54 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
754 PM CDT Thu Jun 25 2020
NEZ025-026-037-260145-
Thomas NE-Blaine NE-Logan NE-
754 PM CDT Thu Jun 25 2020
...STRONG THUNDERSTORMS OVER NORTHERN LOGAN...SOUTHWESTERN BLAINE AND
SOUTHEASTERN THOMAS COUNTIES...
At 754 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Halsey to 8 miles north of
Ringgold. Movement was east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dunning, Halsey, Highway 83 crossing The Dismal River and Brown Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, north central and west central Nebraska.
LAT...LON 4191 9995 4174 10022 4174 10025 4172 10025
4164 10038 4161 10071 4174 10071 4174 10074
4191 10062
TIME...MOT...LOC 0054Z 257DEG 21KT 4184 10036 4164 10074
JCSpecial weather statement, Jun 25, 7:02 PM MDT, 27 minutes before
Special Weather Statement National Weather Service North Platte NE Issued by National Weather Service Rapid City SD 702 PM MDT Thu Jun 25 2020 NEZ094-260130- Western Cherry NE- 702 PM MDT Thu Jun 25 2020 ...STRONG THUNDERSTORM OVER NORTH CENTRAL CHERRY COUNTY... At 701 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Medicine Lake, or 24 miles southeast of Martin, moving northeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Cherry County, southeast of Merriman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek safe shelter inside a building or vehicle until this storm has passed. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for north central Nebraska. LAT...LON 4279 10149 4283 10161 4294 10155 4288 10130 TIME...MOT...LOC 0101Z 212DEG 8KT 4286 10149 JC
Special weather statement, Jun 25, 7:25 PM MDT, 4 minutes before
Special Weather Statement National Weather Service North Platte NE Issued by National Weather Service Rapid City SD 725 PM MDT Thu Jun 25 2020 NEZ094-260200- Western Cherry NE- 725 PM MDT Thu Jun 25 2020 ...STRONG THUNDERSTORM OVER NORTH CENTRAL CHERRY COUNTY... At 725 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Cody, or 23 miles southeast of Martin, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cody, Nenzel, Cody Lake and Eli. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek safe shelter inside a building or vehicle until this storm has passed. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for north central Nebraska. LAT...LON 4291 10106 4289 10143 4299 10147 4300 10111 TIME...MOT...LOC 0125Z 250DEG 20KT 4298 10136 JC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:01 PM MDT | Special Weather Statement | LBF | McPherson | 29 min |
| Jun 25, 6:06 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 54 min |
| Jun 25, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 63 min |
| Jun 25, 6:34 PM MDT | Special Weather Statement | LBF | Grant | 26 min |
| Jun 25, 6:54 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| Jun 25, 7:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 36 min |
| Jun 25, 7:41 PM MDT | Special Weather Statement | LBF | Garden | 34 min |
| Jun 25, 8:04 PM MDT | Special Weather Statement | LBF | Blaine | 26 min |
| Jun 25, 8:20 PM MDT | Special Weather Statement | LBF | Brown, Rock | 40 min |
| Jun 25, 9:01 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 59 min |
| Jun 25, 9:29 PM MDT | Special Weather Statement | LBF | Cherry | 31 min |
| Jun 25, 10:11 PM MDT | Special Weather Statement | LBF | Holt | 34 min |
| Jun 25, 11:37 PM MDT | Special Weather Statement | LBF | Cherry | 23 min |
| Jun 26, 5:30 PM MDT | Special Weather Statement | LBF | Cherry | 45 min |
| Jun 26, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.